Alert archive / Hawaii / Wind Advisories in 2014

Wind Advisory 22, NWS Honolulu, HI

April 19, 2014Hawaii County, Honolulu County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Apr 19, 2014, 3:31 PM HST for Hawaii County, Honolulu County, Kalawao County, Hawaii. It took effect at Apr 20, 2014, 10:00 AM HST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2014, 3:31 PM HST (01:31 UTC)
In effect from
Apr 20, 2014, 10:00 AM HST
Expired
Apr 22, 2014, 3:30 PM HST
In force
54 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI

The radar

The Molokai radar (PHMO), 57 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2014-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2014-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WWHW70 PHFO 200131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST SAT APR 19 2014

...WIND ADVISORY FOR AREAS OF OAHU...LANAI...MAUI...KAHOOLAWE...AND
THE BIG ISLAND...

HIZ006-008-009-011-014>019-024>027-201445-
/O.NEW.PHFO.WI.Y.0022.140420T1600Z-140422T0400Z/
WAIANAE COAST-OAHU KOOLAU-OLOMANA-WAIANAE MOUNTAINS-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...NANAKULI...MAKAHA...KAHUKU...PUNALUU...
LAIE...KAILUA...KANEOHE...WAIMANALO...MAKAKILO...MANELE...
LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
331 PM HST SAT APR 19 2014

...WIND ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST
MONDAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS OVER 50 MPH.

  ON OAHU...THE STRONGEST WINDS WILL IMPACT AREAS OVER AND  
  IMMEDIATELY LEE OF BOTH THE KOOLAU AND WAIANAE MOUNTAIN RANGES.

  IN MAUI COUNTY...THE STRONG WINDS WILL BE CONCENTRATED OVER  
  LANAI... KAHOOLAWE...AND THE WEST MAUI MOUNTAINS AND CENTRAL
  VALLEY OF MAUI. 

  ON THE BIG ISLAND...THE STRONG WINDS WILL BE FOCUSED IN THE  
  LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR...THE  
  WESTERN SADDLE AREA...NEAR VOLCANO NATIONAL PARK... AND IN THE
  AREA NEAR SOUTH POINT.

* TIMING...SUNDAY MORNING THROUGH MONDAY AFTERNOON. 

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

MORRISON
10 follow-up statements
127 
WWHW70 PHFO 200647
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
847 PM HST SAT APR 19 2014

...WIND ADVISORY FOR AREAS OF OAHU...LANAI...MAUI...KAHOOLAWE...
AND THE BIG ISLAND...

HIZ006-008-009-011-014>019-024>027-201600-
/O.EXT.PHFO.WI.Y.0022.140420T2000Z-140422T0400Z/
WAIANAE COAST-OAHU KOOLAU-OLOMANA-WAIANAE MOUNTAINS-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...NANAKULI...MAKAHA...KAHUKU...PUNALUU...
LAIE...KAILUA...KANEOHE...WAIMANALO...MAKAKILO...MANELE...
LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
847 PM HST SAT APR 19 2014

...WIND ADVISORY NOW IN EFFECT FROM 10 AM SUNDAY TO 6 PM HST
MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM SUNDAY TO 6 PM HST
MONDAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS OVER 50 MPH.

  ON OAHU...THE STRONGEST WINDS WILL IMPACT AREAS OVER AND  
  IMMEDIATELY LEE OF BOTH THE KOOLAU AND WAIANAE MOUNTAIN RANGES.

  IN MAUI COUNTY...THE STRONG WINDS WILL BE CONCENTRATED OVER  
  LANAI... KAHOOLAWE...AND THE WEST MAUI MOUNTAINS AND CENTRAL
  VALLEY OF MAUI.

  ON THE BIG ISLAND...THE STRONG WINDS WILL BE FOCUSED IN THE  
  LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR...THE  
  WESTERN SADDLE AREA...NEAR VOLCANO NATIONAL PARK... AND IN THE  
  AREA NEAR SOUTH POINT.

* TIMING...LATE SUNDAY MORNING THROUGH MONDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

JACOBSON
910 
WWHW70 PHFO 201342
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 AM HST SUN APR 20 2014

...WIND ADVISORY FOR AREAS OF OAHU...LANAI...MAUI...KAHOOLAWE...
AND THE BIG ISLAND...

HIZ006-008-009-011-014>019-024>027-210300-
/O.CON.PHFO.WI.Y.0022.140420T2000Z-140422T0400Z/
WAIANAE COAST-OAHU KOOLAU-OLOMANA-WAIANAE MOUNTAINS-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...NANAKULI...MAKAHA...KAHUKU...PUNALUU...
LAIE...KAILUA...KANEOHE...WAIMANALO...MAKAKILO...MANELE...
LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
342 AM HST SUN APR 20 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
HST MONDAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

  ON OAHU...THE STRONGEST WINDS WILL IMPACT AREAS OVER AND  
  IMMEDIATELY LEE OF BOTH THE KOOLAU AND WAIANAE MOUNTAIN RANGES.

  IN MAUI COUNTY...THE STRONG WINDS WILL BE CONCENTRATED OVER  
  LANAI...KAHOOLAWE...AND THE WEST MAUI MOUNTAINS AND CENTRAL
  VALLEY OF MAUI.

  ON THE BIG ISLAND...THE STRONG WINDS WILL BE FOCUSED IN THE  
  LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR...THE
  WESTERN SADDLE AREA...NEAR VOLCANO NATIONAL PARK...AND IN THE
  AREA NEAR SOUTH POINT.

* TIMING...LATE THIS MORNING THROUGH MONDAY AFTERNOON. THE
  STRONGEST WINDS ARE LIKELY TO OCCUR TONIGHT AND MONDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

JACOBSON
661 
WWHW70 PHFO 210158
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
358 PM HST SUN APR 20 2014

...WIND ADVISORY FOR AREAS OF OAHU...LANAI...MAUI...KAHOOLAWE...
AND THE BIG ISLAND...

HIZ006-008-009-011-014>019-024>027-211500-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-140422T0400Z/
WAIANAE COAST-OAHU KOOLAU-OLOMANA-WAIANAE MOUNTAINS-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
358 PM HST SUN APR 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH
  WILL AFFECT PORTIONS OF OAHU...LANAI...MAUI...KAHOOLAWE...AND
  THE BIG ISLAND.
  
  ON OAHU...THE STRONGER WINDS ARE EXPECTED IMMEDIATELY LEE OF
  BOTH THE KOOLAU AND WAIANAE MOUNTAIN RANGES.

  FOR MAUI COUNTY...THE STRONGER WINDS WILL BE CONCENTRATED OVER
  LANAI...KAHOOLAWE...AND THE WEST MAUI MOUNTAINS AND CENTRAL
  VALLEY OF MAUI.
 
  ON THE BIG ISLAND...THE STRONGER WINDS WILL BE FOCUSED IN
  THE LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR...THE
  WESTERN SADDLE AREA...AND NEAR SOUTH POINT. STRONG WINDS ARE NOT
  EXPECTED TO AFFECT HILO TOWN.

* TIMING...LATE THIS MORNING THROUGH MONDAY AFTERNOON. THE 
  STRONGEST WINDS ARE LIKELY TO OCCUR TONIGHT AND MONDAY. 

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
R BALLARD
352 
WWHW70 PHFO 210209 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
406 PM HST SUN APR 20 2014

...WIND ADVISORY FOR AREAS OF OAHU...LANAI...MAUI...KAHOOLAWE...
AND THE BIG ISLAND...

HIZ006-008-009-011-014>019-024>027-211530-
/O.COR.PHFO.WI.Y.0022.000000T0000Z-140422T0400Z/
WAIANAE COAST-OAHU KOOLAU-OLOMANA-WAIANAE MOUNTAINS-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
406 PM HST SUN APR 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH
  WILL AFFECT PORTIONS OF OAHU...LANAI...MAUI...KAHOOLAWE...AND
  THE BIG ISLAND.
  
  ON OAHU...THE STRONGER WINDS ARE EXPECTED IMMEDIATELY LEE OF
  BOTH THE KOOLAU AND WAIANAE MOUNTAIN RANGES.

  FOR MAUI COUNTY...THE STRONGER WINDS WILL BE CONCENTRATED OVER
  LANAI...KAHOOLAWE...AND THE WEST MAUI MOUNTAINS AND CENTRAL
  VALLEY OF MAUI.
 
  ON THE BIG ISLAND...THE STRONGER WINDS WILL BE FOCUSED IN
  THE LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR AND
  WESTERN SADDLE AREA...AND NEAR SOUTH POINT. STRONG WINDS ARE NOT
  EXPECTED TO AFFECT HILO TOWN.

* TIMING...TONIGHT AND MONDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
R BALLARD
379 
WWHW70 PHFO 211342
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 AM HST MON APR 21 2014

...WIND ADVISORY FOR AREAS OF OAHU...LANAI...MAUI...KAHOOLAWE...
AND THE BIG ISLAND...

HIZ006-008-009-011-014>019-024>027-220245-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-140422T0400Z/
WAIANAE COAST-OAHU KOOLAU-OLOMANA-WAIANAE MOUNTAINS-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
342 AM HST MON APR 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH 
  WILL AFFECT PORTIONS OF OAHU...LANAI...MAUI...KAHOOLAWE...AND
  THE BIG ISLAND.

  ON OAHU...THE STRONGER WINDS ARE EXPECTED IMMEDIATELY LEE OF
  BOTH THE KOOLAU AND WAIANAE MOUNTAIN RANGES.

  FOR MAUI COUNTY...THE STRONGER WINDS WILL BE CONCENTRATED OVER 
  LANAI...KAHOOLAWE...AND THE WEST MAUI MOUNTAINS AND CENTRAL  
  VALLEY OF MAUI.

  ON THE BIG ISLAND...THE STRONGER WINDS WILL BE FOCUSED IN THE
  LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR AND
  WESTERN SADDLE AREA...AND NEAR SOUTH POINT. STRONG WINDS ARE NOT
  EXPECTED TO AFFECT HILO TOWN.

* TIMING...THROUGH TODAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

JACOBSON
654 
WWHW70 PHFO 220116
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
316 PM HST MON APR 21 2014

...WIND ADVISORY FOR AREAS OF LANAI...MAUI...KAHOOLAWE...AND THE
BIG ISLAND...

HIZ006-008-009-011-220230-
/O.CAN.PHFO.WI.Y.0022.000000T0000Z-140422T0400Z/
WAIANAE COAST-OAHU KOOLAU-OLOMANA-WAIANAE MOUNTAINS-
316 PM HST MON APR 21 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED TO BELOW THE ADVISORY LEVEL.

$$

HIZ014>019-024>027-221430-
/O.EXT.PHFO.WI.Y.0022.000000T0000Z-140422T1600Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
316 PM HST MON APR 21 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH
  AFFECTING PORTIONS OF LANAI...MAUI...KAHOOLAWE AND THE BIG
  ISLAND.

  FOR MAUI COUNTY...THE STRONGER WINDS WILL BE CONCENTRATED OVER
  LANAI...KAHOOLAWE...AND THE WEST MAUI MOUNTAINS AND CENTRAL
  VALLEY OF MAUI.

  ON THE BIG ISLAND...THE STRONGER WINDS WILL BE FOCUSED IN THE  
  LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR AND  
  WESTERN SADDLE AREA...AND NEAR SOUTH POINT. STRONG WINDS ARE NOT
  EXPECTED TO AFFECT HILO TOWN.

* TIMING...THROUGH 6 AM HST TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
916 
WWHW70 PHFO 220816
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1016 PM HST MON APR 21 2014

...WIND ADVISORY FOR KAHOOLAWE...PARTS OF MAUI...AND PARTS OF 
THE BIG ISLAND...

HIZ014-015-017>019-220930-
/O.CAN.PHFO.WI.Y.0022.000000T0000Z-140422T1600Z/
LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-
1016 PM HST MON APR 21 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS LANAI...THE MAUI CENTRAL VALLEY...AND THE WEST MAUI
MOUNTAINS HAVE DECREASED BELOW ADVISORY LEVELS.

$$

HIZ020-221600-
/O.EXA.PHFO.WI.Y.0022.000000T0000Z-140422T1600Z/
WINDWARD HALEAKALA-
1016 PM HST MON APR 21 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS...EAST 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL AFFECT THE
  UPPER WINDWARD SLOPES OF HALEAKALA...INCLUDING THE KAUPO GAP
  AREA.

* TIMING...THROUGH 6 AM HST TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ022-221600-
/O.EXA.PHFO.WI.Y.0022.000000T0000Z-140422T1600Z/
HALEAKALA SUMMIT-
1016 PM HST MON APR 21 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS...EAST 35 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH WILL
  AFFECT THE HALEAKALA SUMMIT.
 
* TIMING...THROUGH 6 AM HST TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT
LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED.
MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$

HIZ016-024>027-221600-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-140422T1600Z/
KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
1016 PM HST MON APR 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

  THESE WINDS WILL CONTINUE ACROSS ALL OF KAHOOLAWE.

  ON THE BIG ISLAND...THE STRONGER WINDS WILL BE FOCUSED IN THE
  LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR AND
  WESTERN SADDLE AREA...AND NEAR SOUTH POINT. STRONG WINDS ARE NOT
  EXPECTED TO AFFECT HILO TOWN.

* TIMING...THROUGH 6 AM HST TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

JACOBSON
519 
WWHW70 PHFO 221334
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST TUE APR 22 2014

...WIND ADVISORY FOR KAHOOLAWE...PARTS OF MAUI...AND PARTS OF THE
BIG ISLAND...

HIZ024-027-221445-
/O.CAN.PHFO.WI.Y.0022.000000T0000Z-140422T1600Z/
SOUTH BIG ISLAND-BIG ISLAND INTERIOR-
334 AM HST TUE APR 22 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE SOUTH POINT AREA...THE BIG ISLAND INTERIOR AND
IN THE VOLCANO NATIONAL PARK AREA HAVE DROPPED BELOW ADVISORY
LEVELS.

$$

HIZ016-020-025-026-222200-
/O.EXT.PHFO.WI.Y.0022.000000T0000Z-140422T2200Z/
KAHOOLAWE-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-KOHALA-
334 AM HST TUE APR 22 2014

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

  ON MAUI...THE STRONGER WINDS WILL OCCUR ON THE UPPER WINDWARD
  SLOPES OF HALEAKALA...INCLUDING THE KAUPO GAP AREA.

  THE STRONG WINDS WILL CONTINUE ACROSS ALL OF KAHOOLAWE.

  ON THE BIG ISLAND...THE STRONGER WINDS WILL BE FOCUSED IN THE
  LEEWARD KOHALA AREA AND THE WAIMEA TO KAWAIHAE CORRIDOR. STRONG
  WINDS ARE NOT EXPECTED TO AFFECT HILO TOWN.

* TIMING...THROUGH NOON HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ022-222200-
/O.EXT.PHFO.WI.Y.0022.000000T0000Z-140422T2200Z/
HALEAKALA SUMMIT-
334 AM HST TUE APR 22 2014

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. 

* WINDS...EAST 35 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH WILL
  AFFECT THE HALEAKALA SUMMIT.

* TIMING...THROUGH NOON HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT
LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED.
MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$

JACOBSON
497 
WWHW70 PHFO 221959
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
959 AM HST TUE APR 22 2014

...WIND ADVISORY FOR PARTS OF THE BIG ISLAND TODAY...

HIZ016-020-022-222100-
/O.CAN.PHFO.WI.Y.0022.000000T0000Z-140422T2200Z/
KAHOOLAWE-WINDWARD HALEAKALA-HALEAKALA SUMMIT-
959 AM HST TUE APR 22 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW THE ADVISORY LEVEL.

$$

HIZ025-026-230200-
/O.EXT.PHFO.WI.Y.0022.000000T0000Z-140423T0200Z/
BIG ISLAND NORTH AND EAST-KOHALA-
959 AM HST TUE APR 22 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM HST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM HST THIS AFTERNOON.

* WINDS...EAST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH. THE
  STRONG WINDS WILL BE FOCUSED ACROSS THE WAIMEA AND LEEWARD
  KOHALA AREAS AND WILL NOT AFFECT HILO.

* TIMING...THROUGH 4 PM HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

WROE
628 
WWHW70 PHFO 230130
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST TUE APR 22 2014

...WIND ADVISORY CANCELLED...


HIZ025-026-230230-
/O.CAN.PHFO.WI.Y.0022.000000T0000Z-140423T0200Z/
BIG ISLAND NORTH AND EAST-KOHALA-
330 PM HST TUE APR 22 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

THOUGH STILL BREEZY AND GUSTY...WINDS HAVE DECREASED BELOW THE
ADVISORY LEVEL.

$$
WROE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 19, 10:19 AM HST, 5 hours 12 minutes earlier.

Area forecast discussion, Apr 19, 10:19 AM HST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1019 AM HST SAT APR 19 2014

.SYNOPSIS...
BREEZY TRADE WINDS WILL CONTINUE THROUGH THE WEEK WITH SHOWERS
FOCUSING OVER THE WINDWARD SLOPES. LEEWARD AREAS OF THE SMALLER
ISLANDS WILL SEE A FEW SHOWERS IN THE EARLY MORNING AND LATE
AFTERNOON.

&&

.DISCUSSION...
HIGH PRESSURE NORTH OF THE STATE IS PROVIDING STEADY TRADE WINDS
ACROSS THE ISLANDS TODAY. WINDWARD SHOWERS ARE BRINGING CLOUDS AND
LIGHT RAINFALL ALONG THE WINDWARD SLOPES. TRADE WINDS WILL CONTINUE
THROUGH THE FORECAST PERIOD WITH AN UPTICK IN WINDS AND SHOWERS
EXPECTED SUNDAY THROUGH TUESDAY.

HIGH PRESSURE MOVING IN FROM THE WEST WILL BUILD NORTH OF HAWAII
TONIGHT AND SUNDAY. THE PRESSURE GRADIENT WILL TIGHTEN FROM N TO S
ACROSS THE AREA AS THE HIGH BUILDS...AND WINDS WILL INCREASE IN
RESPONSE. A WIND ADVISORY MAY BE NECESSARY ACROSS THE WINDIER
AREAS OF THE BIG ISLAND AND MAUI COUNTY SUNDAY AS THE WINDS
INCREASE. TUESDAY...THE HIGH WILL PUSH TOWARD THE EAST PACIFIC
AS A WEAK FRONT MOVES ACROSS THE DATELINE. WINDS OVER THE STATE
WILL DECREASE TO MODERATE TRADES AS THE HIGH MOVES INTO THE EAST
PACIFIC FOR THE SECOND HALF OF THE WEEK.

CURRENT PRECIPITABLE WATER VALUES ARE BELOW NORMAL NEAR THE
ISLANDS AND SHOWERS HAVE BEEN LIMITED. THE MIMIC PRECIP WATER
FIELD SHOWS AN INCREASE IN MOISTURE UPSTREAM OF THE ISLANDS NEAR
150W AND 24N. THIS MOISTURE IS EXPECTED TO INCREASE WINDWARD
SHOWERS TONIGHT THROUGH TUESDAY NIGHT AS THE MOISTURE MOVES ACROSS THE
AREA.

&&

.AVIATION...
TRADE WIND FLOW CONTINUES...RESULTING IN AIRMET TANGO FOR TURBULENCE
TO THE LEE OF THE ALL ISLANDS. TRADES ARE EXPECTED TO INCREASE THROUGH
THE WEEKEND...SO EXPECTING THE AIRMET TO CONTINUE.

CLOUDS AND SHOWERS BEING CARRIED IN ON THE TRADES WILL BRING MVFR
CONDITIONS MAINLY TO WINDWARD AND MAUKA AREAS FROM TIME TO
TIME...AND ISOLATED IFR CONDITIONS ARE POSSIBLE. OTHERWISE VFR
CONDITIONS ARE EXPECTED TO PREVAIL OVER LEEWARD AREAS.

&&

.MARINE...
THE SMALL CRAFT ADVISORY COVERS ALL HAWAIIAN COASTAL WATERS DUE TO
SEAS AND WINDS. WINDS SHOULD ONLY INCREASE FURTHER WITH TIME AS HIGH
PRESSURE BUILDS TO OUR NORTH...AND THE SCA EXTENDS THROUGH
MONDAY. WINDS MAY REACH NEAR GALE FORCE AT TIMES SUNDAY THROUGH
MONDAY IN THE ALENUIHAHA CHANNEL.

A SMALL TO MODERATE NORTHWEST SWELL WILL BUILD LATER TODAY AND
TONIGHT...THEN DECLINE SUNDAY EVENING. ANOTHER MODERATE NORTHWEST
SWELL IS EXPECTED NEXT WEDNESDAY NIGHT AND WILL CONTINUE THROUGH
THE END OF NEXT WEEK. STRENGTHENING TRADE WINDS WILL PRODUCE SHORT
PERIOD...CHOPPY SURF ALONG EAST FACING SHORES...LIKELY REACHING
ADVISORY LEVELS ON EAST FACING SHORES BY LATE SUNDAY OR MONDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR ALL HAWAIIAN
WATERS-

&&

MORRISON...DISCUSSION/MARINE
M BALLARD...AVIATION

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 12:12 PM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao46 hr

Nearby

Wind Advisories in Hawaii, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.